Denyse Thornley-Brown, MD; John H. Galla, MD; Phillip D. Williams, MD; K. Sashi Kant, MD; Mitchell Rashkin, MD
We present an unusual case of lithium toxicity characterized by recurrently elevated serum lithium levels despite adequate hemodialysis.
A 47-year-old woman presented in an unresponsive state to the emergency department of the University of Cincinnati Hospital. She had a history of a bipolar disorder, keratosis follicularis, and a seizure disorder. Medications included tranylcypromine sulfate, 45 mg daily; benztropine mesylate, 1 mg daily; carbamazepine, 200 mg thrice daily; perphenazine, 16 mg thrice daily; lorazepam; and vitamin A. Lithium carbonate (Litho-bid, CIBA Pharmaceutical, Edison, New Jersey) had been discontinued 1 year before presentation because of an adverse skin reaction. On
Learn more about subscription options.
Register Now for a free account.
Thornley-Brown D, Galla JH, Williams PD, Kant KS, Rashkin M. Lithium Toxicity Associated with a Trichobezoar. Ann Intern Med. 1992;116:739-740. doi: 10.7326/0003-4819-116-9-739
Download citation file:
Published: Ann Intern Med. 1992;116(9):739-740.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only